I started the nuvaring a week from today on the first day of my period. At first, it totally stopped the bleeding, but I was having some of the most intense cramps of my life. By the weekend I was having a full period, but it should have ended by now. Now it is a week later and I'm bleeding heavily, and having debilitating cramps. They come and go, but occasionally they linger. I have been having extreme lower abdominal pain that has been lasting for extended periods of time. The pain will go from feeling like an intense cramp to feeling like I need to go to the hospital. I have been using tampons with it because of my period. Should I be using pads instead? I also have had other symptoms like feeling extremely nauseous and losing my desire for food. I haven't been able to eat all week. I only eat about once a day and I have to force it down and it doesn't taste good to me, pretty much no matter what I eat. I try to eat small things like fruit and stuff during the day but even that is difficult. I have been on an emotional roller coaster since starting and I've been having more headaches than usual. Has anyone ever had similar symptoms in the first week? I took a pregnancy test before starting and it was negative, but now I'm wondering if I should test again. I just really want to know if this is normal and if I should just suck it up and try to make it through the first few months.
I seriously doubt you're pregnant, with all that bleeding. It sounds like you're having all the side effects. You may have to switch to another type if this soon doesn't let up. I'd give my dr a call and talk to them about it.
- NuvaRing Information for Consumers
- NuvaRing Information for Healthcare Professionals (includes dosage details)
- Side Effects of NuvaRing (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Apr 2014 • 1 answer
Updated 28 Aug 2014 • 2 answers
Updated 19 Feb 2015 • 1 answer
Updated 3 Jan 2019 • 2 answers
Posted 3 Mar 2019 • 0 answers